Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 313, NWS Jackson, MS

August 5, 2015Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2015, 5:41 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 5:41 PM CDT (22:41 UTC)
Expired
Aug 5, 2015, 6:30 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS54 KJAN 052241
SVRJAN
MSC049-121-052330-
/O.NEW.KJAN.SV.W.0313.150805T2241Z-150805T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BYRAM...
  MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 555 PM CDT.
  RICHLAND AROUND 605 PM CDT.
  MONTEREY AROUND 615 PM CDT.
  PEARL AND FLOWOOD AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3205 9027 3220 9034 3235 9013 3213 8994
TIME...MOT...LOC 2241Z 238DEG 9KT 3218 9020 

HAIL...<.75IN
WIND...60MPH
 
$$

BYB
2 follow-up statements
400 
WWUS54 KJAN 052258
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT WED AUG 5 2015

MSC049-121-052330-
/O.CON.KJAN.SV.W.0313.000000T0000Z-150805T2330Z/
RANKIN MS-HINDS MS-
558 PM CDT WED AUG 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...OR
NEAR RICHLAND...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PEARL...RICHLAND...FLORENCE AND MONTEREY AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3206 9023 3221 9032 3227 9024 3234 9012
      3225 9004 3212 8997
TIME...MOT...LOC 2258Z 245DEG 4KT 3217 9018 

HAIL...<.75IN
WIND...60MPH
 
$$

BYB
373 
WWUS54 KJAN 052328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED AUG 5 2015

MSC049-121-052337-
/O.EXP.KJAN.SV.W.0313.000000T0000Z-150805T2330Z/
RANKIN MS-HINDS MS-
628 PM CDT WED AUG 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES WILL EXPIRE AT 630 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3206 9023 3221 9032 3227 9024 3234 9012
      3225 9004 3212 8997
TIME...MOT...LOC 2325Z 238DEG 9KT 3217 9018 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:01 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 5, 4:01 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT WED AUG 5 2015

.DISCUSSION...

THROUGH THURSDAY NIGHT...

MOISTURE CONTINUES TO INCREASE AND THIS IS RESULTING IN INCREASED
HEAT STRESS AS WE GO INTO THURSDAY. HEAT INDEX VALUES WILL BE HIGH
ENOUGH TOMORROW TO WARRANT THE ISSUANCE OF A HEAT ADVISORY FOR THE
DELTA REGION.

MOISTURE WILL CONTINUE TO BE ON THE INCREASE THURSDAY AS A STRONG
SHORT WAVE MOVES ACROSS THE REGION. THIS ALONG WITH PWATS AROUND 2.0
INCHES SHOULD ALLOW FOR DECENT CHANCES FOR SHOWERS AND STORMS ACROSS
MAINLY EASTERN ZONES. SOME STORMS COULD REACH SEVERE LIMITS TOMORROW
AFTERNOON AND EVENING. AS THE SHORT WAVE MOVES SOUTH EXPECT THE
SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH BY THE EVENING HOURS.
MID/UPPER LEVEL HEIGHTS WILL INCREASE ACROSS THE AREA THURSDAY NIGHT
INTO FRIDAY WITH VERY WARM OVERNIGHT LOWS IN THE MID 70S. /15/27/

FRIDAY THROUGH TUESDAY...THE MAIN FOCUS THROUGH THE LONG TERM
REMAINS THE NEAR RECORD HEAT BUILDING THROUGH THE WEEKEND COMBINED
WITH ENOUGH HUMIDITY TO RESULT IN DANGEROUS HEAT INDEX VALUES.
FRIDAY A SUBTLE SHORTWAVE WILL ROUND THE EASTERN PERIPHERY OF A
BROAD HIGH CENTERED OVER THE SOUTHERN PLAINS. THIS FEATURE ALONG
WITH DAYTIME HEATING AND OUR MOIST AIR MASS WILL LEAD TO AT LEAST
ISOLATED COVERAGE OF STORMS OVER THE EASTERN HALF OF OUR CWA. A FEW
OF THE STORMS WILL BE STRONG AND CAPABLE OF WIND GUSTS TO 50 MPH.
THE ASSOCIATED CLOUD COVER SHOULD HOLD AFTERNOON HIGHS IN THE MID
90S OVER OUR EAST BUT WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN
ARE EXPECTED OVER OUR WEST. MAXIMUM HEAT INDEX VALUES ARE EXPECTED
BETWEEN 106 AND 110 WITH HIGHEST VALUES OVER THE DELTA. SATURDAY THE
LARGE MID LEVEL HIGH WILL BEGIN SHIFTING EAST WHILE STRENGTHENING
OVER OUR CWA. ISOLATED AFTERNOON AND EARLY EVENING STORMS WILL BE
HARD TO RULE OUT OVER OUR EASTERN ZONES BUT GENERALLY HOTTER AND
DRIER CONDITIONS ARE EXPECTED FOR OUR CWA. AFTERNOON HIGHS OVER MUCH
OF OUR WEST WILL BE AROUND 100F WITH UPPER 90S EXPECTED ELSEWHERE.
THESE TEMPERATURES WILL COMBINE WITH LOWER 70 DEW POINTS TO RESULT
IN HEAT INDEX VALUES BETWEEN 106 AND 110 AREAWIDE. THE TWO HOTTEST
DAYS OF THE LONG TERM PERIOD ARE STILL EXPECTED TO BE SUNDAY AND
MONDAY WHERE NEAR RECORD AFTERNOON HIGHS CAN BE EXPECTED FOR MUCH OF
THE AREA. RECORD HIGHS RUN IN THE LOWER 100S AT MOST LOCATIONS
SUNDAY AND MONDAY AND THE LIKELIHOOD OF REACHING AND EXCEEDING 100F
EACH DAY IS INCREASING ESPECIALLY OVER OUR DELTA REGION. BOTH THE
ECMWF AND GFS CONTINUE TO SHOW AN INTENSE LOW LEVEL THERMAL RIDGE
DEVELOPING OVER THE ARKLAMISS WITH H850 TEMPS IN THE 24-27 DEG C
RANGE. A FEW LOCATIONS MAY SEE SURFACE TEMPERATURES REACH THE 104 TO
107 DEG MARK...ESPECIALLY OVER THE DELTA REGION. AS THE HEAT PEAKS
EACH AFTERNOON DRIER AIR MAY MIX DOWN AND HELP OFFSET THE HIGH
HUMIDITY BUT...HEAT INDEX VALUES WILL LIKELY EXCEED 105 SUNDAY AND
MONDAY. A HEAT ADVISORY WILL LIKELY BE NEEDED THIS WEEKEND FOR MUCH
OF THE AREA AND AN EXCESSIVE HEAT WARNING MAY BE NEEDED IF HIGHER
AFTERNOON HUMIDITY CAN BE MAINTAINED. BOTH THE GFS AND ECMWF SHOW A
MORE SUBSTANTIAL SHORTWAVE DROPPING AROUND THE EASTERN PERIPHERY OF
THE SUBTROPICAL HIGH TUESDAY. THIS SHORTWAVE WILL SUPPORT A SURFACE
LOW WELL TO OUR NORTHEAST BUT A WEAK ASSOCIATED COLD FRONT LOOKS TO
SAG INTO OUR CWA TUESDAY. NEITHER MODEL DEPICTS MUCH QPF WITH THE
FRONT BUT SLIGHTLY LESS OPPRESSIVE HEAT IS EXPECTED TUESDAY. /22/

&&

.AVIATION...ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET
LEAVING VFR CONDITIONS AT THE TAF SITES THROUGH THE EARLY MORNING
HOURS. TOWARDS THE END OF THE TAF PERIOD MODELS HAVE SHOWERS AND
THUNDERSTORMS MOVING INTO THE AREA BUT DUE TO LOW CONFIDENCE IN THE
EXACT TIMING HAVE LEFT OUT OF THE CURRENT TAF PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  96  76  99 /  13  23  23  21
MERIDIAN      73  93  74  97 /  19  34  33  31
VICKSBURG     76  98  76  99 /  12  16  17   9
HATTIESBURG   76  96  76  98 /  17  27  23  29
NATCHEZ       76  95  76  96 /   9  11  13   9
GREENVILLE    77  97  76  99 /  19  25  23  16
GREENWOOD     75  94  75  97 /  20  37  30  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR MSZ018-019-
     025>027-034>036-040>042-047.

LA...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR LAZ007>009-015-
     016-023>026.

AR...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 5, 4:08 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT WED AUG 5 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>042-047-
062115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT
ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS
ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ019-025>027-036-062115-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-HOLMES-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT
ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS
ACTIVITIES. IN ADDITION SEVERE STORMS WITH DAMAGING WINDS UP TO 60
MPH WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

MSZ028>033-037>039-044>046-051-052-062115-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

HEAT INDICES WILL BE NEAR 105 ON THURSDAY. IN ADDITIONS SEVERE STORMS
WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 60 MPH...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

MSZ043-048>050-053>066-072>074-062115-
MADISON-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

HEAT INDICES WILL BE NEAR 105 DEGREES ON THURSDAY. PLEASE
STAY HYDRATED AND VOID STRENUOUS ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 5, 2:31 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT WED AUG 5 2015

MSZ056-052000-
SMITH MS-
231 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH COUNTY UNTIL
300 PM CDT...

AT 231 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TAYLORSVILLE...OR 11 MILES WEST OF STRINGER...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CENTER RIDGE AROUND 235 PM CDT.

LAT...LON 3180 8951 3191 8957 3200 8936 3193 8932
      3182 8932
TIME...MOT...LOC 1931Z 248DEG 20KT 3186 8945

17
Special weather statement, Aug 5, 2:45 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED AUG 5 2015

MSZ051-056-057-052015-
JASPER MS-NEWTON MS-SMITH MS-
245 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON...
NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 315 PM
CDT...

AT 245 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEVILLE...OR 13 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROBERTS AROUND 305 PM CDT.
  LAWRENCE AROUND 310 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MONTROSE.

LAT...LON 3210 8932 3222 8941 3222 8932 3229 8932
      3236 8925 3210 8911
TIME...MOT...LOC 1945Z 248DEG 20KT 3218 8933

17
Special weather statement, Aug 5, 2:54 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED AUG 5 2015

MSZ043-049-052030-
MADISON MS-RANKIN MS-
254 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 330 PM CDT...

AT 253 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GOSHEN SPRINGS...OR 8 MILES SOUTHEAST OF CANTON...MOVING EAST AT
20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PISGAH AROUND 305 PM CDT.
  FARMHAVEN AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

IF ON OR NEAR THE ROSS BARNETT RESERVIOR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3260 8978 3258 8978 3244 8975 3239 8999
      3256 9007 3271 8975 3266 8973 3264 8973
TIME...MOT...LOC 1953Z 249DEG 16KT 3250 8995

BYB
Special weather statement, Aug 5, 3:36 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT WED AUG 5 2015

MSZ018-052115-
BOLIVAR MS-
336 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 415 PM CDT...

AT 335 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GUNNISON...OR 8 MILES NORTHEAST OF ROSEDALE...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DEESON AROUND 400 PM CDT.
  SHELBY AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN...ALLIGATOR AND
WINSTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3388 9066 3381 9104 3384 9107 3387 9107
      3393 9101 3395 9107 3398 9107 3400 9102
      3396 9100 3396 9097 3398 9096 3402 9099
      3402 9090 3409 9087 3412 9077 3412 9066
TIME...MOT...LOC 2035Z 252DEG 15KT 3395 9094

BYB
Special weather statement, Aug 5, 5:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT WED AUG 5 2015

MSZ048-049-052230-
HINDS MS-RANKIN MS-
500 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN COUNTY UNTIL 530
PM CDT...

AT 459 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FLORENCE...OR NEAR BYRAM...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PEARL...STAR AND MONTEREY AROUND 510 PM CDT.
  BRANDON AROUND 520 PM CDT.
  PELAHATCHIE AND JOHNS AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3219 9030 3240 8982 3221 8973 3214 8973
      3205 9011 3205 9023
TIME...MOT...LOC 2159Z 247DEG 34KT 3214 9018

BYB
Special weather statement, Aug 5, 5:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED AUG 5 2015

MSZ048-049-052315-
HINDS MS-RANKIN MS-
532 PM CDT WED AUG 5 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FLORENCE...OR NEAR RICHLAND...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 540 PM CDT.
  RICHLAND AROUND 545 PM CDT.
  MONTEREY AROUND 600 PM CDT.
  PEARL AROUND 610 PM CDT.
  BRANDON AND FLOWOOD AROUND 615 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3221 9030 3239 9005 3216 8988 3205 9017
      3205 9020
TIME...MOT...LOC 2231Z 238DEG 10KT 3217 9018

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:58 PM CDTSpecial Weather StatementJANLawrence32 min
Aug 5, 1:23 PM CDTSpecial Weather StatementJANSimpson37 min
Aug 5, 1:44 PM CDTSpecial Weather StatementJANLamar31 min
Aug 5, 1:55 PM CDTSpecial Weather StatementJANCovington35 min
Aug 5, 2:09 PM CDTSpecial Weather StatementJANSmith36 min
Aug 5, 2:31 PM CDTSpecial Weather StatementJANSmith29 min
Aug 5, 2:45 PM CDTSpecial Weather StatementJANNewton30 min
Aug 5, 2:54 PM CDTSpecial Weather StatementJANMadison36 min
Aug 5, 3:36 PM CDTSpecial Weather StatementJANBolivar39 min
Aug 5, 4:15 PM CDTHeat AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 days
Aug 5, 5:00 PM CDTSpecial Weather StatementJANRankin30 min
Aug 5, 5:32 PM CDTSpecial Weather StatementJANRankin43 min
Aug 5, 6:09 PM CDTSpecial Weather StatementJANKemper36 min
Aug 5, 6:24 PM CDTSevere Thunderstorm WarningJANKemper41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.